Thunderstorm Wind, Morrison
- When
- July 21, 4:30 PM CST
- Where
- Morrison County, Little Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.983, -94.367
A tree was downed between two homes on 7th Street SE.
10 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 21, 2:15 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT WED JUL 21 2004 .DISCUSSION... CLUSTER OF THUNDERSTORMS ACROSS SOUTHEASTERN ND APPEARS TO BE ASSOCIATED WITH ZONE OF LOW LEVEL CONVERGENCE. NOT REALLY CONFIDENT OF LATEST RUC SOLUTION...BUT CAN VISUALIZE THE CLUSTER EXPANDING SOUTHEAST ON INFLOW SIDE OF COMPLEX AS CIN WEAKENS RAPIDLY THIS AFTERNOON. OVER REST OF CWA HAVE GONE WITH ISOLATED THUNDERSTORMS THIS EVENING AS LOW CIN HIGH SFC BASED CAPE ENVIRONMENT CONDUCIVE FOR CONVECTION...BUT LACK OF DECENT BOUNDARIES SUGGEST LACK OF ORGANIZED CONVECTION...AND THE CONVECTION MAY BE VERY DIURNAL IN NATURE. AFTER TONIGHT FORECAST SIMPLIFIES AS BOTH 12Z ETA AND 12Z GFS SIMILAR IN USHERING IN COOLER DRIER AIR WHICH LAST THROUGH THE BULK OF THE SHORT TERM (THROUGH SATURDAY). NO MAJOR CHANGES FROM PREVIOUS GRIDS IN THE THURSDAY THROUGH SATURDAY. LONGER TERM...SUNDAY THROUGH WEDNESDAY ENSEMBLE 850 MB TEMP ANOMS STILL SUGGEST SLIGHTLY COOLER THAN NORMAL TEMPS INTO MONDAY..THEN SURFACE RIDGE STARTS TO SLIP EAST. 12Z UKMET CONSISTENT WITH 00Z GFS FORMING AN UPPER LOW OVER THE HIGH PLAINS AND MIGRATING IT EAST TOWARD MN BY TUESDAY. ENSEMBLE PRECIP PROBS INCREASE A BIT BY WED OVER AREA BUT WILL HOLD OFF FOR NOW AND WAIT FOR LATER RUNS. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RJN/JPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 217 PM CDT WED JUL 21 2004 MNZ041-042-047>049-054>058-064-065-073-221100- CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MEEKER-POPE-REDWOOD- RENVILLE-STEARNS-STEVENS-SWIFT-TODD-YELLOW MEDICINE- 217 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA FROM SOUTH DAKOTA THIS AFTERNOON...AHEAD OF A COOL FRONT. A FEW OF THESE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL BEFORE DIMINISHING OR ENDING BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. MNZ078-WIZ015-016-023>028-221100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-GOODHUE-PEPIN-PIERCE-RUSK-ST CROIX- 217 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN AND A SMALL PART OF EAST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS COULD DEVELOP ALONG A LOW PRESSURE TROUGH MOVING THROUGH THE AREA THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MNZ043>045-050>053-059>063-066>070-074>077-082>085-091>093-WIZ014- 221100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT- FREEBORN-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MARTIN-MCLEOD-MILLE LACS- MORRISON-NICOLLET-POLK-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEELE- WASECA-WASHINGTON-WATONWAN-WRIGHT- 217 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND A SMALL PART OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL BOYD 44.85N 95.90W
07/20/2004 0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
1215 AM TSTM WND DMG NEW SWEDEN 44.47N 94.21W
07/21/2004 SIBLEY MN PUBLIC
MEDIUM SIZED TREES DOWN
1245 AM HAIL 3 W LAMBERTON 44.23N 95.32W
07/21/2004 0.75 INCH REDWOOD MN TRAINED SPOTTER
0230 AM TSTM WND DMG MAIDEN ROCK 44.57N 92.31W
07/21/2004 PIERCE WI LAW ENFORCEMENT
LARGE BRANCHES DOWN, SOME ON TELEPHONE LINES.
&&
BVSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG ZUMBROTA 44.29N 92.67W
07/21/2004 GOODHUE MN LAW ENFORCEMENT
LARGE TREE DOWN ACROSS 5TH STREET. 12 INCHES IN DIAMETER
&&
BVSThe Minneapolis radar (KMPX), 141 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
10 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree was downed between two homes on 7th Street SE.
A measured wind gust of 64 MPH was reported by the media. Branches were downed.
Six inch diameter branches were downed in Ericson Township.
Large trees were downed onto Highway 212.
A shed was blown 150 feet away from its foundation.
Branches were blown off trees in the rural Franklin area.
Large branches were downed onto a highway and corn was flattened.
Four 2 foot diameter oak trees were downed.
Corn was stripped by hail.
Tree tops and branches were downed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414501, 5414502, 5414503, 5414579, 5414580, 5414581, 5414582, 5414583, 5414584, 5414585, 5414586.